Alert archive / Washington / Winter Storm Warnings in 2014
Winter Storm Warning 3, NWS Seattle, WA
NWS Seattle, WA issued this winter storm warning at Feb 8, 2014, 7:48 PM PST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2014, 7:48 PM PST (03:48 UTC)
- Expired
- Feb 9, 2014, 4:00 AM PST
- In force
- 8 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
715 WWUS46 KSEW 090348 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 748 PM PST SAT FEB 8 2014 WAZ504-509-512-091200- /O.UPG.KSEW.WW.Y.0009.000000T0000Z-140209T1200Z/ /O.NEW.KSEW.WS.W.0003.140209T0348Z-140209T1200Z/ SOUTHWEST INTERIOR-TACOMA AREA-LOWER CHEHALIS VALLEY AREA- 748 PM PST SAT FEB 8 2014 ...WINTER STORM WARNING IN EFFECT UNTIL 4 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT UNTIL 4 AM PST SUNDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * SOME AFFECTED LOCATIONS...TACOMA...LAKEWOOD...EATONVILLE... SHELTON...MONTESANO...AND ABERDEEN. * TIMING...SNOW THIS EVENING WILL TAPER OFF FROM THE WEST AFTER AFTER 2 AM. * SNOW ACCUMULATIONS...3 TO 6 INCHES. * MAIN IMPACT...EXPECT SLIPPERY AND SNOW COVERED ROADWAYS IN THE WARNING AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING IS ISSUED FOR THE LOWLANDS WHEN 4 INCHES OF SNOW OR MORE IS LIKELY WITHIN 12 HOURS. && $$ WAZ505-091200- /O.NEW.KSEW.WS.W.0003.140209T0348Z-140209T1200Z/ EAST PUGET SOUND LOWLANDS- 748 PM PST SAT FEB 8 2014 ...WINTER STORM WARNING IN EFFECT UNTIL 4 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT UNTIL 4 AM PST SUNDAY FOR AREAS SOUTH OF THE KING-PIERCE COUNTY LINE. * SOME AFFECTED LOCATIONS...EATONVILLE...SUMNER...AND ORTING. * TIMING...SNOW WILL TAPER OFF AFTER 2 AM. * SNOW ACCUMULATIONS...3 TO 6 INCHES. * MAIN IMPACT...EXPECT SLIPPERY AND SNOW COVERED ROADWAYS IN THE WARNING AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING IS ISSUED FOR THE LOWLANDS WHEN 4 INCHES OF SNOW OR MORE IS LIKELY WITHIN 12 HOURS. && $$ WAZ511-517-091200- /O.CON.KSEW.WW.Y.0009.000000T0000Z-140209T1200Z/ HOOD CANAL AREA-CENTRAL COAST- 748 PM PST SAT FEB 8 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... * SOME AFFECTED LOCATIONS...SHELTON...HOQUIAM...WESTPORT...OCEAN SHORES. * TIMING...SNOW THIS EVENING WILL TAPER OFF FROM THE WEST AFTER MIDNIGHT. * ACCUMULATIONS...1 TO 3 INCHES OF SNOW IS LIKELY. * MAIN IMPACT...SLIPPERY SNOW COVERED ROADS ARE LIKELY TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW IS ISSUED FOR THE LOWLANDS WHEN 1 TO 3 INCHES OF SNOW IS LIKELY TO FALL WITHIN 12 HOURS. && $$ ALBRECHT WEATHER.GOV/SEATTLE
1 follow-up statement
449 WWUS46 KSEW 090444 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 844 PM PST SAT FEB 8 2014 WAZ505-091200- /O.EXB.KSEW.WW.Y.0009.140209T0500Z-140209T1200Z/ /O.CON.KSEW.WS.W.0003.000000T0000Z-140209T1200Z/ EAST PUGET SOUND LOWLANDS- 844 PM PST SAT FEB 8 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY FOR THE PIERCE COUNTY PORTION OF THE ZONE... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM PST SUNDAY FOR THE KING AND SNOHOMISH COUNTY PORTIONS OF THE ZONE... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 4 AM PST SUNDAY. * SOME AFFECTED LOCATIONS...BELLEVUE...GOLD BAR...MONROE...NORTH BEND...EATONVILLE...BONNEY LAKE. * TIMING...SNOW THIS EVENING WILL TAPER OFF FROM THE WEST AFTER MIDNIGHT. * ACCUMULATIONS...1 TO 3 INCHES KING AND SNOHOMISH COUNTY PORTIONS AND 3 TO 6 INCHES PIERCE COUNTY PORTION. * MAIN IMPACT...SLIPPERY SNOW COVERED ROADS ARE LIKELY TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW IS ISSUED FOR THE LOWLANDS WHEN 1 TO 3 INCHES OF SNOW IS LIKELY TO FALL WITHIN 12 HOURS. A WINTER STORM WARNING FOR SNOW IS ISSUED WHEN 4 INCHES OR MORE IS LIKELY WITHIN 12 HOURS. && $$ WAZ504-509-512-091200- /O.CON.KSEW.WS.W.0003.000000T0000Z-140209T1200Z/ SOUTHWEST INTERIOR-TACOMA AREA-LOWER CHEHALIS VALLEY AREA- 844 PM PST SAT FEB 8 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... * SOME AFFECTED LOCATIONS...TACOMA...LAKEWOOD...EATONVILLE... SHELTON...MONTESANO...AND ABERDEEN. * TIMING...SNOW THIS EVENING WILL TAPER OFF FROM THE WEST AFTER AFTER 2 AM. * SNOW ACCUMULATIONS...3 TO 6 INCHES. * MAIN IMPACT...EXPECT SLIPPERY AND SNOW COVERED ROADWAYS IN THE WARNING AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING IS ISSUED FOR THE LOWLANDS WHEN 4 INCHES OF SNOW OR MORE IS LIKELY WITHIN 12 HOURS. && $$ WAZ507-508-091200- /O.EXA.KSEW.WW.Y.0009.000000T0000Z-140209T1200Z/ EVERETT AND VICINITY-SEATTLE/BREMERTON AREA- 844 PM PST SAT FEB 8 2014 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 4 AM PST SUNDAY. * SOME AFFECTED LOCATIONS...SEATTLE...BREMERTON...EVERETT. * TIMING...SNOW THIS EVENING WILL TAPER OFF FROM THE WEST AFTER MIDNIGHT. * ACCUMULATIONS...1 TO 3 INCHES OF SNOW IS LIKELY. * MAIN IMPACT...SLIPPERY SNOW COVERED ROADS ARE LIKELY TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW IS ISSUED FOR THE LOWLANDS WHEN 1 TO 3 INCHES OF SNOW IS LIKELY TO FALL WITHIN 12 HOURS. && $$ WAZ511-517-091200- /O.CON.KSEW.WW.Y.0009.000000T0000Z-140209T1200Z/ HOOD CANAL AREA-CENTRAL COAST- 844 PM PST SAT FEB 8 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... * SOME AFFECTED LOCATIONS...SHELTON...HOQUIAM...WESTPORT...OCEAN SHORES. * TIMING...SNOW THIS EVENING WILL TAPER OFF FROM THE WEST AFTER MIDNIGHT. * ACCUMULATIONS...1 TO 3 INCHES OF SNOW IS LIKELY. * MAIN IMPACT...SLIPPERY SNOW COVERED ROADS ARE LIKELY TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW IS ISSUED FOR THE LOWLANDS WHEN 1 TO 3 INCHES OF SNOW IS LIKELY TO FALL WITHIN 12 HOURS. && $$ ALBRECHT WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this winter storm warning went out at Feb 8, 5:30 PM PST, 2 hours 18 minutes earlier.
Area forecast discussion, Feb 8, 5:30 PM PST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
530 PM PST SAT FEB 8 2014
.SYNOPSIS...A WEATHER SYSTEM WILL BRING SOME SNOW TO WESTERN
WASHINGTON TONIGHT. THE AIR WILL WARM OVER WESTERN WASHINGTON SUNDAY
AND SUNDAY NIGHT. A MILD WET WEATHER REGIME WILL BE IN PLACE THROUGH
NEXT WEEK.
&&
.SHORT TERM...UPDATE...A BAND OF LIGHT TO MODERATE SNOW HAS SHIFTED
NORTHWARD INTO GRAYS HARBOR COUNTY. RADAR AND THE RUC13 MODEL SHOW
1-3 INCH ACCUMULATIONS MAKING IT NORTHWARD TO THE HOOD CANAL AREA
AND TO ABOUT THE PIERCE-KING COUNTY LINE. A WINTER WEATHER ADVISORY
WAS ISSUED FOR THE TACOMA AREA...THE HOOD CANAL AREA...THE LOWER
CHEHALIS VALLEY...AND THE CENTRAL WASHINGTON COAST UNTIL 4 AM AS A
RESULT. AT THIS TIME IT APPEARS THAT VERY STRONG EASTERLY PRESSURE
GRADIENTS WILL KEEP THE HEAVIER SNOW FROM MOVING INTO KING OR
SNOHOMISH COUNTIES...SO EXPECT LESS THAN AN INCH AT MOST THERE. WILL
BE MONITORING THE SOUTHERN PART OF THE EAST PUGET SOUND LOWLANDS FOR
THE THREAT OF ADVISORY LEVEL ACCUMULATIONS THIS EVENING...BUT THE
EASTERLY FLOW SHOULD CUT BACK AMOUNTS. ALBRECHT
FROM THE AFTERNOON SHORT TERM DISCUSSION...A WEATHER SYSTEM IS
MOVING INTO WRN WA THIS AFTERNOON. SATELLITE IMAGERY SHOWS
DEVELOPMENT WITH CLOUD TOPS COOLING AND MANY LOCATIONS IN WESTERN
WILL FINALLY SEE SOME SNOWFALL TONIGHT. AT 3PM THE SEA-YKM GRADIENT
IS ARND -9MB AND THE OLM-BLI GRADIENT IS ARND -4MB SO I DO NOT HAVE
A GREAT DEAL OF SNOWFALL IN THE FORECAST AND ONLY HAVE A CHANCE IN
THE NORTH...BUT OVERNIGHT THE GRADIENTS WILL GIVE OUT AND THE WARM
ADVECTION AND MOISTURE WILL FINALLY OVERWHELM THE LOW LEVEL DRY AIR.
AT 3PM SNOW IS FALLING AROUND TOLEDO AND SHOULD ARRIVE BY EARLY THIS
EVENING IN THE SOUTH SOUND. SNOW FALLING INTO THIS AIR MASS WILL SEE
A GOOD EVAPORATIVE COOLING/DEW POINT COOLING EFFECT...DEWPOINTS THIS
AFTERNOON AVERAGE AROUND 20 DEGREES...LOWER IN THE NORTH. ON SUNDAY
IT WILL WARM UP AND AROUND SUNDAY AFTERNOON OR EVENING ANOTHER SURGE
OF WARMER AIR WILL TAKE 850MB TEMPS OUT OF THE RANGE WHERE SNOW IS A
CONCERN AT ALL IN THE LOWLANDS. I DO NOT SEE MUCH TROUBLE SCOURING
OUT THE LOW LEVEL COLD AIR IN WESTERN WA...EXCEPT FOR THE APPROACHES
TO THE CASCADE PASSES. WET MILD WEATHER IS ON TAP FOR ALL OF NEXT
WEEK AND IT IS LIKELY TO BE BREEZY AT TIMES.
.LONG TERM...PERIODS OF RAIN AND BREEZY WEATHER ARE ON TAP FOR THE
LOWLANDS THROUGH NEXT WEEK. FOR THE MOUNTAINS THE SNOW LEVEL WILL BE
UP AND DOWN...BUT IT OUGHT TO AVERAGE AROUND 3000 FEET. A LOOK AT
THE LATEST 18Z GFS DOES NOT SHOW ANY WINDSTORMS. THE STRONGEST
GRADIENT I SEE IN THE 12Z ECMWF IS ASSOCIATED WITH A FRONTAL WAVE
THAT MOVES INTO WESTERN OREGON WEDNESDAY NIGHT SO IF THAT WAVE WERE
STRONGER AND A BIT FARTHER NORTH THAT MIGHT BE AN INTERESTING STORM
BUT THE GFS IS MUCH WEAKER WITH THAT FRONTAL WAVE AND TIMING ANY
SHORTWAVES AND FRONTS IS NOT POSSIBLE AT THIS LEAD TIME.
&&
.HYDROLOGY...RIVER FLOODING IS NOT EXPECTED FOR THE NEXT 7 DAYS.
&&
.AVIATION...MODERATE WESTERLY FLOW ALOFT WITH LIGHT TO MODERATE LOW
LEVEL NE FLOW. A 1010 MB SURFACE LOW WILL TRACK INTO THE CENTRAL/N
OREGON COAST THIS EVENING...THEN DISSIPATE. DEEP MOISTURE WILL
SPREAD N INTO THE SRN HALF OF WRN WA THIS EVENING. HIGH LEVEL
MOISTURE N PORTION. LIGHT SNOW WILL DEVELOP OVER SW WA THIS
EVENING...REACHING KHQM AND KOLM 03-05Z...THEN REACHING KSEA/KBFI
AFTER 06Z. ACCUMULATIONS OF 1-2 INCHES FROM KHQM TO KOLM SWD AND A
TRACE TO ONE HALF INCH POSSIBLE UP TO KSEA/KBFI BY SUNRISE SUNDAY
MORNING. SCATTERED LIGHT SNOW SHOWERS CHANGING OVER TO RAIN SHOWERS
SUNDAY AFTERNOON. VFR CIGS FROM KPAE NWD...AND MVFR DEVELOPING S OF
KPAE TONIGHT/SUNDAY.
KSEA...LATEST COMPUTER MODELS INDICATE LIGHT SNOW WILL DEVELOP AFTER
06Z AND CONTINUE AT TIMES THROUGH SUNRISE SUNDAY MORNING (A 60
PERCENT CHANCE). A TRACE TO ONE INCH OF SNOW IS POSSIBLE WITH
TEMPERATURES NEAR OR JUST BELOW FREEZING AT THE SURFACE. A CHANCE
OVER FROM SNOW SHOWERS TO RAIN SHOWERS IS EXPECTED SUNDAY AFTERNOON
WITH TEMPERATURES RISING WELL ABOVE FREEZING. VFR CIGS WITH MID/
HIGH CLOUDS....THEN MVFR CIGS DEVELOP AFTER 06Z TONIGHT. NE WIND
6-12 KT BECOMING SE WIND 5-8 KT AFTER 16Z. DTM
&&
.MARINE...HIGH PRES WILL REMAIN OVER BRITISH COLUMBIA AND E OF THE
CASCADES TODAY. LOW LEVEL E-NE FLOW WILL CONTINUE TONIGHT AHEAD OF
A WEAK WARM FRONT IS EXPECTED TO MOVE N ACROSS THE AREA SUNDAY
MORNING. GALES ARE EXPECTED NEAR THE W ENTRANCE TO THE STRAIT WITH
SMALL CRAFT ADVISORY COASTAL WATERS/CENTRAL STRAIT/ AND N INLAND
WATERS.
A STRONGER FRONTAL SYSTEM WILL IMPACT THE AREA ON MON. THIS WILL BE
FOLLOWED BY AN EVEN STRONGER SYSTEM ON TUE. THE WEATHER PATTERN OVER
THE PACIFIC NORTHWEST WILL BECOME MORE ACTIVE AND TYPICAL FOR THIS
TIME OF THE YEAR THIS UPCOMING WEEK. DTM
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WINTER WEATHER ADVISORY SOUTHWEST INTERIOR...TACOMA AREA...
HOOD CANAL AREA...LOWER CHEHALIS VALLEY...AND CENTRAL COAST
UNTIL 4 AM SUN.
PZ...SMALL CRAFT ADVISORY MOST COASTAL WATERS...CENTRAL STRAIT
OF JUAN DE FUCA...AND NORTH INLAND WATERS.
GALE WARNING NORTH INNER COAST ZONE...AND WEST ENTRANCE TO THE
STRAIT OF JUAN DE FUCA.
&&
WWW.WEATHER.GOV/SEATTLE
FOR THE GRAPHICAL AFD...VISIT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLIn the hours before
Local storm report, Feb 8, 7:11 PM PST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
711 PM PST SAT FEB 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM SNOW 5 SE FREDERICKSON 47.03N 122.29W
02/08/2014 M2.0 INCH PIERCE WA TRAINED SPOTTER
2 INCHES IN 1.5 HOURS ENDING AT 630 PM. SNOWING LIGHTLY.
0658 PM SNOW 4 SW PUYALLUP 47.13N 122.34W
02/08/2014 M1.0 INCH PIERCE WA TRAINED SPOTTER
1 INCH IN 30 MINUTES ENDING 630 PM. SNOWING LIGHTLY.
0658 PM SNOW 6 WNW TENINO 46.88N 122.96W
02/08/2014 M2.2 INCH THURSTON WA TRAINED SPOTTER
SNOWFALL ENDING 630 PM. SNOWING LIGHTLY.
0658 PM SNOW 4 SSE PUYALLUP 47.13N 122.27W
02/08/2014 M1.5 INCH PIERCE WA TRAINED SPOTTER
1.5 INCHES IN 1 HOUR ENDING 630 PM.
&&
ALBRECHTLocal storm report, Feb 8, 7:18 PM PST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
718 PM PST SAT FEB 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM SNOW NE NAPAVINE 46.58N 122.90W
02/08/2014 M3.0 INCH LEWIS WA TRAINED SPOTTER
3 INCHES OF SNOW SINCE 4 PM. SNOWING MODERATELY.
&&
ALBRECHTLocal storm report, Feb 8, 7:24 PM PST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
724 PM PST SAT FEB 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM SNOW 4 SSE OLYMPIA 47.00N 122.86W
02/08/2014 M3.7 INCH THURSTON WA TRAINED SPOTTER
3.7 INCHES SINCE 505 PM. SNOWING BUT WITH SMALLER FLAKES.
&&
ALBRECHTLocal storm report, Feb 8, 7:26 PM PST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
726 PM PST SAT FEB 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM SNOW 5 NNW GRAND MOUND 46.88N 123.04W
02/08/2014 M0.0 INCH THURSTON WA TRAINED SPOTTER
2.5 INCHES IN 3 HRS. SNOWING MODERATELY.
&&
ALBRECHTLocal storm report, Feb 8, 7:30 PM PST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
730 PM PST SAT FEB 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM SNOW 4 NNW EATONVILLE 46.93N 122.30W
02/08/2014 M3.5 INCH PIERCE WA TRAINED SPOTTER
3.5 INCHES SINCE 5 PM. SNOWING HARD.
&&
ALBRECHTLocal storm report, Feb 8, 7:46 PM PST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
746 PM PST SAT FEB 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HEAVY SNOW 3 WNW GRAND MOUND 46.83N 123.07W
02/08/2014 M3.3 INCH THURSTON WA TRAINED SPOTTER
1.3 FELL IN ONE HOUR. STARTED SNOWING AT 5 PM PST.
&&
WWW.WEATHER.GOVThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 2:21 PM PST | Winter Weather Advisory | SEW | 38 hr |
Nearby
Winter Storm Warnings in Washington, 2014Every winter storm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.